Alert archive / Texas / Flash Flood Warnings in 2016

Flash Flood Warning 48, NWS Norman, OK

June 1, 2016Clay County, Texas

NWS Norman, OK issued this flash flood warning at Jun 1, 2016, 11:34 PM CDT for Clay County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2016, 11:34 PM CDT (04:34 UTC)
Expired
Jun 2, 2016, 2:30 AM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

County Clay County, TX

The radar

The Altus AFB radar (KFDR), 89 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 12:25 AM CDTFLASH FLOOD4 Sw Hurnville, TXHWY 148 NORTH CLOSED AT MAYO RD NORTH OF HENRIETTA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 51 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2016-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 457 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2016-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
457 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1045 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

565 
WGUS54 KOUN 020434
FFWOUN
TXC077-020730-
/O.NEW.KOUN.FF.W.0048.160602T0434Z-160602T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1134 PM CDT WED JUN 1 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CLAY COUNTY IN NORTHERN TEXAS...

* UNTIL 230 AM CDT
    
* AT 1133 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN BETWEEN HENRIETTA AND PETROLIA. RADAR ESTIMATES THAT UP
  TO THREE INCHES OF RAIN HAS ALREADY FALLEN.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HENRIETTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN
AROUND... DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3402 9820 3398 9800 3378 9809 3387 9832

$$

CMS
1 follow-up statement
812 
WGUS74 KOUN 020537
FFSOUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1237 AM CDT THU JUN 2 2016

TXC077-020730-
/O.CON.KOUN.FF.W.0048.000000T0000Z-160602T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY TX-
1237 AM CDT THU JUN 2 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR
CENTRAL CLAY COUNTY...

AT 1222 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO SEVEN INCHES OF RAIN HAVE
FALLEN AND ADDITIONAL RAINFALL OF UP TO 2 INCHES IS EXPECTED ACROSS
THE AREA. THIS IS A DANGEROUS SITUATION. EXTREME FLASH FLOODING IS
LIKELY OCCURRING BETWEEN HENRIETTA AND PETROLIA...ALONG AND EAST OF
HIGHWAY 148 AND ALONG FARM ROAD 1197. EMERGENCY MANAGEMENT HAS
REPORTED WATER OVER HIGHWAY 148 AT MAYO ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3402 9820 3398 9800 3378 9809 3387 9832

$$

03

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 10:56 PM CDT, 38 minutes earlier.

Area forecast discussion, Jun 1, 10:56 PM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1056 PM CDT WED JUN 1 2016

.DISCUSSION...
06Z TAF discussion below.

&&

.AVIATION...
MVFR/VFR ceilings most of the time. IFR ceilings may occur at a
few sites but too uncertain for mention in TAF at this time.
Showers and storms will continue to affect the area overnight
through Thursday evening. However, areal coverage will increase
during the day Wednesday with more thunderstorms expected than
during the overnight period. Chances are too low/uncertain in some
places at some times for mention in TAF. Some last minute changes
may be needed before TAFs are sent based on current radar and obs.

&&

.PREV DISCUSSION... /issued 613 PM CDT WED JUN 1 2016/

DISCUSSION...
0Z TAF discussion below.

AVIATION...
Primarily MVFR/VFR ceilings with some IFR ceilings possible. Areal
coverage of rain/storms is expected to decrease some tonight but
increase again Thursday. There is still some uncertainty as to
where the most widespread activity and timing of this occurring.
Winds will also be shifting/variable.

PREV DISCUSSION... /issued 418 PM CDT WED JUN 1 2016/

DISCUSSION...
Widespread showers will continue this evening with localized
heavy rainfall due to the slow movement and high rainfall rates.
We expect areas of storms to continue tonight, especially near the
surface boundary across southwest and central Oklahoma. And now
the models are more consistent with QPF areas into central and
southwest Oklahoma again on thursday, so we've expanded the entire
flood watch to go through Thursday afternoon. The northwestern
portions of the watch may be able to be cancelled tomorrow morning,
but will not be too fancy in the timing at this point.

Precipitation chances persist into Saturday as the closed low and
the associated trough axis move east through Texas. Rain chances
finally end by Saturday night or Sunday as this low moves farther
away and stronger northerly flow develops across the Great Plains
behind a northern stream system moving through the Midwest.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  63  76  63  78 /  40  60  40  30
Hobart OK         62  77  62  80 /  80  50  30  20
Wichita Falls TX  63  77  63  78 /  70  60  50  50
Gage OK           58  77  57  83 /  40  30  10  10
Ponca City OK     63  79  61  82 /  40  30  10  20
Durant OK         65  77  65  76 /  50  60  60  60

&&

.OUN Watches/Warnings/Advisories...
OK...Flood Watch through Thursday evening for OKZ012>030-033>041-
     044>048-050>052.

TX...Flood Watch through Thursday evening for TXZ083>090.

&&

30/25/25
Hazardous weather outlook, Jun 1, 9:35 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
935 PM CDT WED JUN 1 2016

OKZ004>048-050>052-TXZ083>090-021800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
935 PM CDT WED JUN 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TONIGHT...

.HEAVY RAINFALL...
HEAVY RAINFALL WILL BE POSSIBLE OVERNIGHT ACROSS MAINLY PARTS OF
WESTERN AND SOUTHWESTERN OKLAHOMA...AND WESTERN NORTH TEXAS. A FLOOD
WATCH CONTINUES FOR MUCH OF THE AREA.

.THUNDERSTORMS...
ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT. SEVERE STORMS
ARE UNLIKELY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

.HEAVY RAINFALL...
HEAVY RAINFALL WILL REMAIN POSSIBLE THURSDAY ACROSS PARTS OF
SOUTHERN OKLAHOMA. A FLOOD WATCH IS IN EFFECT FOR THIS AREA. THE
RAIN WILL DIMINISH FROM WEST TO EAST DURING THE DAY ON THURSDAY.

.THUNDERSTORMS...
THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY THROUGH SATURDAY.
THE RISK OF SEVERE STORMS WILL BE LOW.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

CMS/30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:14 PM CDTAreal Flood AdvisoryOUNWilbarger3 hr
Jun 1, 9:03 PM CDTAreal Flood AdvisoryOUNWichita3 hr
Jun 1, 10:48 PM CDTAreal Flood AdvisoryOUNClay3 hr
Jun 2, 12:43 AM CDTFlash Flood WarningOUNClay5 hr
Jun 2, 5:36 AM CDTAreal Flood WarningOUNClay6 hr
Jun 2, 7:23 AM CDTAreal Flood AdvisoryOUNWilbarger3 hr
Jun 2, 11:19 AM CDTAreal Flood AdvisoryOUNArcher, Wichita3 hr
Jun 2, 2:12 PM CDTRiver Flood WarningOUNCooke4 days

Nearby

Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.